MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Model Number NRG-E-HF-71-C1
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 04/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.We are unable to provide the complete unique identifier (udi) at the time of the submission of this report, as it was not yet available.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that pericardial effusion (pe) occurred.During a pulmonary vein isolation for paroxysmal atrial fibrillation procedure, a nrg transseptal needle was selected for use.The procedure was guided by using transesophageal echocardiogram (tee) and fluoroscopy.The transeptal puncture completed.It was challenging to engage the fossa ovalis (fo) initially using tee and fluoro guidance.A contrast was done staining pericardium/septum.Device were pulled back and reengaged fo.A second transseptal attempt was successful with nrg.Post ablation (total applications 43) noted small to moderate effusion on tee without right ventricular (rv)/ right atrium collapse.Patient was hemodynamically stable.Patient was discharged the same day following a post procedure transthoracic echo.The device is not expected to be returned for analysis (disposed).The same nrg was used for both tsp.Despite the use of tee, the heart axis was slightly off making visualization of the fossa difficult.The fossa was difficult to engage when the needle dropped down.Additional heparin bolus only given once no acute effusion was noted on tee following the tsp.Dye staining on the septal myocardium noted after the tsp.Spontaneous resolution without any treatment.No malfunction or contributions from nrg noted.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key22012269
Report Number2124215-2025-30671
Device Sequence Number5228266
Product Code DXF
UDI-Device Identifier00685447004530
UDI-Public(01)00685447004530
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNRG-E-HF-71-C1
Device Catalogue NumberNRG-E-HF-71-C1
Device Lot Number0035944704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Initial Report FDA Received Date05/13/2025
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown